Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Depth of factors of square free monomial ideals


Author: Dorin Popescu
Journal: Proc. Amer. Math. Soc. 142 (2014), 1965-1972
MSC (2010): Primary 13C15; Secondary 13F20, 13F55, 13P10
DOI: https://doi.org/10.1090/S0002-9939-2014-11939-3
Published electronically: March 11, 2014
MathSciNet review: 3182015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ I$ be an ideal of a polynomial algebra over a field generated by $ r$ square free monomials of degree $ d$. If $ r$ is bigger than (or equal to, if $ I$ is not principal) the number of square free monomials of $ I$ of degree $ d+1$, then $ \mathrm {depth}_SI= d$. Let $ J\subsetneq I$, $ J\not =0$ be generated by square free monomials of degree $ \geq d+1$. If $ r$ is bigger than the number of square free monomials of $ I\setminus J$ of degree $ d+1$ or, more generally, the Stanley depth of $ I/J$ is $ d$, then $ \mathrm {depth}_SI/J= d$. In particular, Stanley's Conjecture holds in these cases.


References [Enhancements On Off] (What's this?)

  • [1] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. MR 1251956 (95h:13020)
  • [2] Jürgen Herzog, Marius Vladoiu, and Xinxian Zheng, How to compute the Stanley depth of a monomial ideal, J. Algebra 322 (2009), no. 9, 3151-3169. MR 2567414 (2010k:13036), https://doi.org/10.1016/j.jalgebra.2008.01.006
  • [3] Jürgen Herzog, Dorin Popescu, and Marius Vladoiu, Stanley depth and size of a monomial ideal, Proc. Amer. Math. Soc. 140 (2012), no. 2, 493-504. MR 2846317 (2012h:13024), https://doi.org/10.1090/S0002-9939-2011-11160-2
  • [4] Muhammad Ishaq, Upper bounds for the Stanley depth, Comm. Algebra 40 (2012), no. 1, 87-97. MR 2876290, https://doi.org/10.1080/00927872.2010.523642
  • [5] Adrian Popescu, Special Stanley decompositions, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 53(101) (2010), no. 4, 363-372. MR 2777680 (2012a:13037)
  • [6] Dorin Popescu, An inequality between depth and Stanley depth, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 52(100) (2009), no. 3, 377-382. MR 2554495 (2010h:13019)
  • [7] D. Popescu, Stanley conjecture on intersections of four monomial prime ideals, Communications in Algebra 41 (2013), no. 11, 4351-4362. MR 3169523
  • [8] Dorin Popescu, Bounds of Stanley depth, An. Ştiinţ. Univ. ``Ovidius'' Constanţa Ser. Mat. 19 (2011), no. 2, 187-194. MR 2794292 (2012d:13038)
  • [9] Dorin Popescu, Depth and minimal number of generators of square free monomial ideals, An. Ştiinţ. Univ. ``Ovidius'' Constanţa Ser. Mat. 19 (2011), no. 3, 163-166. MR 2879095
  • [10] Y.H. Shen, When will the Stanley depth increase? Proc. Amer. Math. Soc. 141 (2013), no. 7, 2265-2274. MR 3043008
  • [11] Richard P. Stanley, Linear Diophantine equations and local cohomology, Invent. Math. 68 (1982), no. 2, 175-193. MR 666158 (83m:10017), https://doi.org/10.1007/BF01394054
  • [12] J. H. van Lint and R. M. Wilson, A course in combinatorics, 2nd ed., Cambridge University Press, Cambridge, 2001. MR 1871828 (2002i:05001)
  • [13] A. Zarojanu, Stanley conjecture on intersections of three monomial primary ideals, Bull. Math. Soc. Sc. Math. Roumanie (N.S.) 55(103) (2012), no. 3, 335-339. MR 2987069

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13C15, 13F20, 13F55, 13P10

Retrieve articles in all journals with MSC (2010): 13C15, 13F20, 13F55, 13P10


Additional Information

Dorin Popescu
Affiliation: Simion Stoilow Institute of Mathematics of Romanian Academy, Research Unit 5, P.O. Box 1-764, Bucharest 014700, Romania
Email: dorin.popescu@imar.ro

DOI: https://doi.org/10.1090/S0002-9939-2014-11939-3
Keywords: Monomial ideals, depth, Stanley depth
Received by editor(s): June 3, 2012
Received by editor(s) in revised form: July 12, 2012
Published electronically: March 11, 2014
Additional Notes: The author’s support from grant ID-PCE-2011-1023 of the Romanian Ministry of Education, Research and Innovation is gratefully acknowledged.
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society